Aa
A
A
Close
Avatar universal
Loose/watery stool 30 minutes after a meal.
I'd like to thankyou beforehand for your advice or comments.
I have been suffering from diarreah for almost 15 days now., mostly loose/watery stool 20 or 30 minutes after each meal. The doctor prescribed Flagyl (metronidazole) after taking blood, urine and stool sample. He said blood and urine test looked normal., the stool test results  hasn' t been released yet. I have started to loose weight and started to feel mild pain in my lower back and legs. Is my doctor on the right track ? Is it a parasite my problem or could this be caused by something else like krohn disease or pancreatic problem ?   I really appreciate your comments. Thankyou for your help.
Cancel
3 Answers
3 Answers
Page 1 of 1
Avatar universal
Welcome to the gastroenterology community!  It seems strange that your doctor would prescribe an antibiotic without knowing what is going on.  You should start taking a probiotic to counteract the negative effects of the antibiotic.  I would wait for the stool sample to come back which might show what is wrong.  If it has only been going on for 15 days I doubt it is chron's disease.  Make sure you are drinking enough water and keeping your electrolytes up while this is going on.  I would also recommend seeing a gastroenterologist not just your primary care physician.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Your doctor is on the right track thing parasitic, because of the sequence of events you described.

Though Flagyl(metronidazole) is used for some parasites(mainly E hystolitica), the symptoms you are describing are more specific for G. lamblia, a microscopic, protozoan parasite. Some strands resistent to Flagyl.

The correct medication would be albendazole(generic name).

Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Your doctor is on the right track thinking parasitic, because of the sequence of events you described.

Though Flagyl(metronidazole) is used for some parasites(mainly E hystolitica), the symptoms you are describing are more specific for G. lamblia, a microscopic, protozoan parasite. Some strands resistent to Flagyl.

The correct medication would be albendazole(generic name).

Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Gastroenterology Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Digestive Answerers
Avatar m tn
Blank
fntn
MI
Avatar n tn
Blank
cnoevl21
1340994 tn?1374197577
Blank
Caryopteris
Raleigh, NC
144586 tn?1284669764
Blank
caregiver222
Avatar f tn
Blank
NeedSomeHelp456
Avatar m tn
Blank
me_just34